Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blemishedgirl

32 yr old on accutane for second time

Recommended Posts

I was pleased with the results from accutane. I eventually had clear skin. But 2 years or so after taking accutane the first time, I noticed acne creeping it's way back into my life. (Always on my chin and cheeks) I tried every over the counter and prescription cream available...but no results.

I don't mind a pimple here and there..but it was obvious that ACNE was beginning to form again. If it wasn't already breaking out, there would be the flat red spots on my cheeks and chin containing the promise of future eruptions.

What is different about the skin on the lower half of my face???

So, two weeks ago I went back to my doctor and requested a second go around. I'm experiencing the "initial breakout". I don't remember it being so bad. I look like I have red pimply beard. I'm hoping this it gets better from here as I enter week three.

I'm on a very low dose. I take 20mg of claravis every OTHER day. Based on the flare-up of my chin it MUST be doing something. (I hope it clears up eventually)

My question: Is there anyone that is on a life-long maintenance dose? Accutane is the only thing that has ever worked for me. I have a girlfriend that takes it only 3 times a week because accutane never "cured" her when she stopped the treatment.

Also, being on such a low dosage...am I risking never getting past this horrible flare-up phase? Should I start taking it every day just to get it over with?

post-17852-1104177929_thumb.jpg

post-17852-1104177929_thumb.jpg

Share this post


Link to post
Share on other sites

Have you tried any oral antibiotics before starting Claravis? How long have you been taking it again? For me, personally, using Accutane in combination with Klaron gel helped dry up stubborn areas.

The difference, usually, with the lower half of your face, is that in most women it is dominated by hormonal acne. If you are more prone to breakouts around your chin and jaw line, a birth control pill such as Yasim (the best) or Ortho Tri-Cyclen might work for you. Most birth control pills take about three months before you can see results. I am just ending month two and am very happy.

Since you are on such a low dose and this is your second time around, I don’t think that you will experience the horrid initial breakout. I just recently started Accutane again, after a two month lapse, at 20 mg a day and my skin hasn’t had an initial breakout yet (ten days). I am also on an oral steroid: prednisone so that might be helping as well.

A lifetime dose of Accutane sounds dangerous. There are several people who have posted on this forum that are on a low dose, say 10 mg a week but I am not sure of the results either way.

Good luck!

P.S. Your picture is adorable.

Share this post


Link to post
Share on other sites
Have you tried any oral antibiotics before starting Claravis?

--------Yes...but the results did not last and I get yeast infections from anitbiotics. (Horrible side effect for clear skin)

If you are more prone to breakouts around your chin and jaw line, a birth control pill such as Yasim (the best) or Ortho Tri-Cyclen might work for you. 

---I was on Ortho Tri-Cylen for years and it never helped my acne. I am currently not taking bc pills because my cycle was all messed up as it was "getting accustumed" to bc pills

Most birth control pills take about three months before you can see results.  I am just ending month two and am very happy.

----Well, hell. I may have to try Yasim or something.

Since you are on such a low dose and this is your second time around, I don’t think that you will experience the horrid initial breakout. 

----Oh I'm experiencing it. Trust me. I've hit the peek of the horrid initial break out. My chin and jaw line is on fire with little red bumps and white heads.

I just recently started Accutane again, after a two month lapse, at 20 mg a day and my skin hasn’t had an initial breakout yet (ten days).  I am also on an oral steroid: prednisone so that might be helping as well.

----I've heard of people taking steroids to counter-act the initial break out. Maybe I'll ask my derm about this.

A lifetime dose of Accutane sounds dangerous.  There are several people who have posted on this forum that are on a low dose, say 10 mg a week but I am not sure of the results either way.

-----Someone told me that having a baby clears up this "hormonal acne" for good. But that is just not an option.  (lol)

Thanks for your input!

Share this post


Link to post
Share on other sites

Acidophilus works great for yeast infections and it is better than spooning down yucky yogurt all day long. Even though I am currently not on any antibiotics, I take it every day along with several other supplements to add my liver and cleanse everything out.

Yasim contains a 25 mg of a hormone called "spiro (something or other)" which several women on Acne.Org use in order to clear their acne. Most claim great results. I was also on Ortho and it didn't do a damn thing. Other pluses with Yasim include the regular cycle and the lack of cramps. I am not a big advocate for putting some strange hormone into your body but, hey, for clear skin at this point, I'll do anything!

I was also told to have a baby. Can you imagine when the child gets old enough to ask what made me make the decision to reproduce? "Oh, I wanted to clear my acne." I agree that it isn't a possibility at this point in my life either.

And if you are going through an initial, predisone rocks!!!

Good luck and I hope the second time gives you glowing results.

Share this post


Link to post
Share on other sites

Some people have gotten acne from getting pregnant...lol...could you imagine if you got pregnant to get rid of acne and it only got worse?

Blemishedgirl-are you upping your dose or are you staying on a ow dose for a long time?

Share this post


Link to post
Share on other sites

I am using accutane 10mg every day since 1998 . None side effect and my skin is not oily and I never have a pimple when I used to have tons of it

Share this post


Link to post
Share on other sites

I'm on a low maintenance dose of Accutane as well (around 10mg-7mg a day) and have been for the past year. However I do find that any dose lower than around 7mg a day does not provide enough relief. I've basically messed around with dosages and finally found one that is okay for me.

I think that you should find a sympathetic derm and discuss the potential benefits of low dose therapy. You've already been on a course so I don't see why they wouldn't hear you out however as another poster said no derm would risk giving you Accutane for a lifetime. The treatment does eventually have to end, and I personally do worry about the long-term side effects.

But I say give it a go for at least a year and see how your skin responds. Antibiotics were useless for me (I had the same reactions as you) and I'm allergic to BP so that rules alot of medications out. Like you, Accutane is the only thing that works for me...

Share this post


Link to post
Share on other sites
I heard that a LOWER dose over a LONGER period of time had less chance of acne returning. (???) huh?

I was under the very naive assumption that I could take a very low dose (10mg a day--or 20mg every OTHER day) and be done with it in like 2 months. Now, however...in week three of my initial flare up break out I can see it is going to be at least a month before I see results. I just hope it's not longer because my chin is on FIRE right now.  sad.gif

Share this post


Link to post
Share on other sites

has anyone tried a megadose of b5 [10gr/day ] while starting accutane to avoid the initial breakout???

is this safe or will it cause TOO much dryness??

DO you guys use any topicals [ salycilic acid or benzyol peroxide ] while on a low dose [ ie- 20 or 10mg a day? ]

-eric

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×